View Full Version : Advice on Straterra dosage please


funtimeswithADD
11-25-13, 12:24 AM
Hey guys,

so I started on straterra, 40mg last Monday. by Friday I had to stop because it was making me so miserably ill the point where I was able to get out of bed, let alone the house. I feel like I had all the common side effects hit me at once and a high intensity- awful pains in my muscles and joints, migraines, nausea, vomiting, hot flushes (my bed sheets were soaked in sweat), cold chills and shivering, fever, low appetite, soreness on my right side and insomnia. I've read other people having similar accounts but not as extreme as this.

I've been given a 10mg dosage instead by my psych. I've not taken any yet because honestly I want to feel better first- its been 72 hours and I still have migraines and nausea but overall its getting better.

Question is, do I risk the 10mg? I currently feel extremely reluctant to try it because I can't face another week being that ill or anything like it. My other half who also has adhd and does a lot more reading up about this stuff than I do reckons I shouldn't due to the strong reaction I had with the 40mg- he says its likely I just will react to it whatever the amount. I'm inclined to agree but I'd like to hear other opinions, what do you guys think?

dvdnvwls
11-25-13, 01:51 AM
Go back to your doctor and explain what's going on. Forget about asking internet questions. Just my opinion - but I'm pretty sure I'm right. :)

funtimeswithADD
11-25-13, 07:40 AM
Problem is I don't trust my doctor- my GP or my psychiatrist. Her attitude so far has leant towards no treatment at all and at the first meeting tried to suggest I was fine and didn't have ADHD even with the specialists diagnosis in front of her. I would like some further medical advice on the subject but don't know where to turn.

Malika
11-25-13, 06:35 PM
To be honest, funtimes, I think lay people who do the reading and research have as much insight and knowledge as the medical "experts". Nobody really knows, that's the thing - it's all trial and error and guesswork. I have become an instant expert on Strattera because my 6 year old ADHD son recently started taking it. One thing I have gleaned from my fairly extensive reading is that low, slow titration is the way to try to avoid horrible side effects. Even then Strattera seems almost always to produce horrible side effects and you have to battle through them. I would give it another try, personally, going really slowly if you can. A week at 10 mg, 2 weeks at 18, 2 weeks at 25, etc. Of course many people understandably don't have that patience. My son started on 10mg for 2 weeks and is now on a 4 week course of 18mg, which is still around half of the target dose. Something else I've read a few times is that the target dose is not always necessary and people can do well with fewer side effects on less.

Just my 2 cents' worth.

funtimeswithADD
11-26-13, 10:16 AM
Thats really helpful, thanks Malika. I do agree- I've spent a bit of time doing research, reading around on message boards and information sites about Straterra. My boyfriend got diagnosed with ADHD as kid and has spent a lot of his adult years finding out about different treatments and medications- out of interest and also because he's familiar with the battle to get a) diagnosed and b) treated. Good luck with your son, I'm glad to hear he hasn't had to put up with how I felt, I wouldn't wish it on anyone especially a kid. I guess its the fact that its laid me up and stopped me from doing important things in my life that I'm so reluctant to even try the 10s- obv with adhd the thought of lying in bed doing not a lot for another week is as repellant as the fact I'll be feeling ill as well.

RunningNowhere
11-28-13, 02:41 AM
Start at 10 and work up man. My doctor ****** up and started me on 40mg which turned out to be 4x the dose I needed. I'm 6'3, 200, but I think it's ******** how they figure out your dose based on your physical size, after all it's just a mental reaction to the drug. Start low and work your way up, can't go wrong doing that.